MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; IN ROOM KIT

MEDLINE INDUSTRIES INC.; IN ROOM KIT
Catalog Number DYKM1555
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that in the middle of a colonoscopy the head of the endoscopic cleaning brush fell out of the scope while inside of the patient.Reportedly, the physician had to manually retrieve, from the patient's rectum, the detached brush head.Per report, during previous cleaning of the endoscope, the endoscopic cleaning brush head detached from the tubing and was lodged in the endoscope.The endoscope was sent to an outside facility for cleaning and maintenance and returned to the facility for use.While performing the colonoscopy the brush head fell into the patient during the procedure.The surgeon was able to remove the brush head without further incident.The patient was not under general anesthesia at the time of the incident.The procedure did not last longer than expected.There was no report of any adverse patient consequence, no effect on the patient's stability, and no additional medical intervention required as a result of the incident.The sample was returned for evaluation and the root cause was determined to be maintenance error.Due to the need for medical intervention to retrieve the separated brush head, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the patient was undergoing a colonoscopy and a detached brush head from an endoscopic cleaning brush fell out of the scope while inside of the patient.

Common Device Name
IN ROOM KIT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7735965
Report Number1417592-2018-00075
Device Sequence Number14114386
Product Code MNL
UDI-Device Identifier10889942735143
UDI-Public10889942735143
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYKM1555
Device Lot NumberGM10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight82